Alert archive / Oklahoma / Frost Advisories in 2017

Frost Advisory 1, NWS Tulsa, OK

April 6, 201721 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this frost advisory at Apr 6, 2017, 12:57 PM CDT for 21 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 7, 2017, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 12:57 PM CDT (17:57 UTC)
In effect from
Apr 7, 2017, 1:00 AM CDT
Expired
Apr 7, 2017, 8:41 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
All 25 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS74 KTSA 061757
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1257 PM CDT Thu Apr 6 2017

ARZ001-002-010-011-OKZ049-054>076-071400-
/O.NEW.KTSA.FR.Y.0001.170407T0600Z-170407T1400Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, 
Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, 
McAlester, Stigler, Wilburton, and Poteau
1257 PM CDT Thu Apr 6 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Tulsa has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Friday. 

* TEMPERATURE...Temperatures will fall into the lower and middle
  30s late tonight and early Friday morning across eastern
  Oklahoma and northwest Arkansas. The colder locations may fall
  to near freezing across far northeast Oklahoma and northwest Arkansas.
  These cold temperatures along with light winds will result in areas 
  of frost. 

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely. Cover outdoor plants
or bring them indoors.

&&

$$
3 follow-up statements
111 
WWUS74 KTSA 062016
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
316 PM CDT Thu Apr 6 2017

ARZ019-020-029-071400-
/O.EXA.KTSA.FR.Y.0001.170407T0600Z-170407T1400Z/
Crawford-Franklin-Sebastian-
Including the cities of Van Buren, Ozark, Charleston, 
and Fort Smith
316 PM CDT Thu Apr 6 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* TEMPERATURE...Temperatures will fall into the middle 30s late 
  tonight and early Friday morning in higher terrain areas of 
  west-central Arkansas. These cold temperatures along with light 
  winds will result in areas of frost. 

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely. Cover outdoor plants
or bring them indoors.

&&

$$

ARZ001-002-010-011-OKZ049-054>076-071400-
/O.CON.KTSA.FR.Y.0001.170407T0600Z-170407T1400Z/
Benton-Carroll-Washington AR-Madison-Pushmataha-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, 
Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, 
Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, 
McAlester, Stigler, Wilburton, and Poteau
316 PM CDT Thu Apr 6 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...Temperatures will fall into the lower and middle
  30s late tonight and early Friday morning across eastern
  Oklahoma and northwest Arkansas. The colder locations may fall 
  to near freezing across far northeast Oklahoma and northwest 
  Arkansas. These cold temperatures along with light winds will 
  result in areas of frost. 

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely. Cover outdoor plants
or bring them indoors.

&&

$$
960 
WWUS74 KTSA 070832
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
332 AM CDT Fri Apr 7 2017


ARZ001-002-010-011-019-020-029-OKZ049-054>076-071400-
/O.CON.KTSA.FR.Y.0001.000000T0000Z-170407T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-
Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
332 AM CDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures will fall into the 30s this morning
  across parts of eastern Oklahoma and northwest Arkansas.
  The colder locations may fall to near freezing across far
  northeast Oklahoma and northwest Arkansas. These cold
  temperatures along with light winds will result in areas of frost. 

* IMPACTS...Sensitive outdoor plants may be killed if left 
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely. Cover outdoor plants
or bring them indoors.

&&

$$
540 
WWUS74 KTSA 071341
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
841 AM CDT Fri Apr 7 2017

ARZ001-002-010-011-019-020-029-OKZ049-054>076-071445-
/O.CAN.KTSA.FR.Y.0001.000000T0000Z-170407T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-
Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
841 AM CDT Fri Apr 7 2017

...FROST ADVISORY HAS BEEN CANCELLED...

The National Weather Service in Tulsa has cancelled the Frost
Advisory. 

Temperatures have warmed well above freezing this morning across
eastern Oklahoma and northwest Arkansas, therefore the Frost
Advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 6, 12:08 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 6, 12:08 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1208 PM CDT Thu Apr 6 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the forecast period. Gusty
northwest winds will decrease by 00z, with south winds returning
to OK sites after 15z.

&&

.PREV DISCUSSION... /Issued 1028 AM CDT Thu Apr 6 2017/

DISCUSSION...
Surface high pressure continues to build into the region from the
northwest this morning as deep upper low slowly moves off to the
east. Will continue to see breezy NW winds in many locations,
though noticeably lighter than yesterday, with high temps
expected to be several degrees warmer. Current forecast is
trending well and no updates needed.

PREV DISCUSSION... /Issued 529 AM CDT Thu Apr 6 2017/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail at all sites through the forecast
period.

PREV DISCUSSION... /Issued 315 AM CDT Thu Apr 6 2017/

DISCUSSION...
High pressure will continue to build into eastern Oklahoma
and western Arkansas Today. Temperatures are expected to
run a degree or two below normal this afternoon. Colder temperatures
are on tap for Tonight as the area of high pressure building in from
the north settles over the area late Tonight into Friday morning.
This will result in most clear skies, light winds and unseasonably
cold temperatures. Some areas across northeast Oklahoma and northwest
Arkansas could even fall below freezing. Patchy frost will also be a
concern for portions of the area. Will leave any Frost/Freeze headlines
for the day shift.

The warm up ensues on Friday and continues through the weekend as the
area of high pressure shifts to the east of the area allowing for the
return of southerly low level winds. Temperatures over the weekend will
be around 10 degrees above normal for this time of year.

The chances of showers and thunderstorms return late in the weekend and into
early next week with the arrival of the next cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  39  70  56 /   0   0   0   0
FSM   67  39  72  50 /   0  10   0   0
MLC   69  38  72  57 /   0   0   0   0
BVO   65  32  70  50 /   0   0   0   0
FYV   60  31  67  47 /   0   0   0   0
BYV   59  36  66  49 /   0  10   0   0
MKO   66  35  70  52 /   0   0   0   0
MIO   62  37  68  51 /   0   0   0   0
F10   67  40  70  55 /   0   0   0   0
HHW   71  43  72  52 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....12
AVIATION...14
Hazardous weather outlook, Apr 6, 5:03 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 AM CDT Thu Apr 6 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 AM CDT Thu Apr 6 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

No hazardous weather is expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY and MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Gusty winds and warmer temperatures return on Saturday
with wind gusts of 30 to 40 mph likely.  A cold front
will pass through the region late Sunday through Monday
and bring the next chance of thunderstorms.

weather.gov/tulsa Contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:47 PM CDTSpecial Weather StatementTSACrawford28 min
Apr 5, 9:10 PM CDTSpecial Weather StatementTSASebastian35 min

Nearby

Frost Advisories in Oklahoma, 2017Frost Advisories in Arkansas, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.